My boyfriend relapsed from being clean for about a year and a half from Heroin. He started taking Roxy 30mgs.
His parents and I both sensed something was up and he tried to cover it up with accusing weed to be the drug he was taking. Then when threatened with a drug test admitted he'd been taking Percocets. Later to find out they were really Roxy 30mgs.
I don't know what Roxys are, how addictive they can be but he has ASSURED me that he has been clean for about a week, yet still doesn't want to take an at home drug test yet (wants a few more days) for fear they "could" still be in his system. He is very tall and about 35 lbs overweight and accredits this could be the reason his urine will still be dirty. However, he still is having problems with errection, pupils still seem dilated sometimes, more easily angered than I've ever seen before, etc.
I never thought I would be here asking these questions but I want to believe that people we love do deserve second chances.
Can someone please tell me if this sounds like the normal amount of time it would take to regain his old self... A week just seems like a long time to get back to normal if he really isn't hooked to them again. I just want him to really be telling me the truth like he says he is...
Thank you so much for any advice!
If he has been using roxys for a short period of time and he quit cold turkey he should feel better in about 3 - 5 days. He would have flu - like symptoms during those days and have difficulty sleeping and depression. Those are the normal symptoms. Everyone is different.
Roxys are highly addictive.
What I have read on the subject - most people say for drug testing purposes opiates are out of your system in 3 - 5 days. It depends on your metabolism. Hope that helps.
You will test clean no matter what your wieght ect.. after 5the days, I can almost guarantee you he is still using, don't be hard on him, I myself have been a herion and roxi addict for years and am struggling this moment with withdrawal, I can't underestimate to you how hard it is to stop, be supportive, don't get angry even if you are, it just makes us want to use again, be patient and be there for him, its hell, absolutely hell to stop and relapse is normal, he can do it, hang in there
Opiates affect the brain and it takes a long time to get the brain back in working order. Did he get aftercare? It is one of the most important parts of recovery, whether it be NA, counseling, church..whatever works for him and you (as part of the recovery process)! The brain will heal, but you have to give it time. This helped me:
You have to remember how opiates work, and why you feel depressed etc. when you quit taking them and after you are over the withdrawals.
Opiates bound to the opioid receptors in your brain and body. They release their artificial endorphins to them, and block the bodies natural endorphins. After a while the neurons that produce the body's natural endorphins disappear. There is no need for them so they just don't rejuvenate like they would normally.
When you stop taking the opiates, they leave your opioid receptors bare, and they are calling out for your body's natural endorphins, but there isn't any there at first. You body has to repopulate the neurons that make them, and this takes time.
Endorphins like dopamine control your moods, anxiety, sadness, anger, happiness, pain etc.
You will slowly get your "old self" back as these neurons repopulate and begin increasing their endorphins production. After being off the opiates for a month, they should be about 45-50% of normal, and be back to normal within a year.
So hang in there, you will feel better and better as the months roll by.
Try keep busy and keep your mind focused on positive things instead of dwelling on the depression, anxiety, etc. that are only temporary and will disappear as your endorphins return to normal.
Thank you for your insight. I am trying to be here for him and have told him if he is struggling with anything he can come to me. I have assured him that I am not going anywhere if he is struggling. I am a very understanding person and I want him to gain his trust with me back. I just want him to not be afraid of losing me and tell me if he is still using.
In your opinion, Is it really that hard to admit to the people you love the truth when you are addicted? Or what if he really has stopped using and I keep bringing it up becuase I see suspicious behaviors? I want to help him overcome this in any way I can, but how can I if I am left in the dark? I fear, from what I've read, that he is being controlled by the Roxis and that he will tell me whatever he thinks I want to hear just so I stop worrying...
I know you are not a trained professional but I do greatly appreciate your wisdom on this topic.
Yes, he knows that I am completely willing to help him. Today he told me he wanted to go to AA or some sort of group therapy like he did a year ago becuase it really helped him and that he would take the drug test.
How long does it take to get your mood back? I just figured if he had been off the Roxys for a week his mood would be coming back to normal which is very easy going, fun loving, and care free! Thanks for the advice!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.